MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035432080
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the proximal contact wire was intact but the coil delivery wire was kinked/bent.The distal tip was found to be intact and the main coil was returned manually detached.The main coil was stretched and there was procedural fluid on the coil.Functional testing could not be performed since the main coil was returned manually detached.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the coil could not be detached during the procedure.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the rhv was sufficiently tightened prior to detachment, and there was no allegation against the inzone used during the procedure.Although functional testing could not be performed since the main coil was returned manually detached, the damage to the delivery wire is indicative of the reported event.It is likely that the coil delivery wire was damaged due to handling of the device during the clinical procedure resulting in the failed detachment.Therefore, an assignable cause of handling damage will be assigned to the main coil failed/unable to detach and coil delivery kinked/bent.The stretching on the main coil likely occurred during manipulation of the coil in the microcatheter.It is possible that friction may have been encountered during the procedure causing the main coil to stretch and then prematurely detach when retracting the coil against resistance.An assignable cause of procedural factors will be assigned to the main coil stretched main coil prematurely detached/separated during use since these issues appear to be associated with a product that met design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description
The coil (subject device) was returned for analysis and the device investigation revealed that the subject coil prematurely detached/separated during the procedure.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.

Brand Name
TARGET HELICAL ULTRA 2MM X 8CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11283816
Report Number3008881809-2021-00067
Device Sequence Number11832171
Product Code HCG
UDI-Device Identifier04546540676023
UDI-Public04546540676023
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2023
Device Model NumberM0035432080
Device Catalogue NumberM0035432080
Device Lot Number22302567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2021
Initial Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1